Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 29, 2000, 2:58 PM MDT for Torrance County, New Mexico. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 2:58 PM MDT (20:58 UTC)
- Expired
- Jul 29, 2000, 3:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 105 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:15 PM MDT | Hail 1.5 | Moriarty, NM | |
| Jul 29, 3:20 PM MDT | Thunderstorm Wind 51 E | Moriarty, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 292058 SVRABQ NMC057-292145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 345 PM MDT * AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF MORIARTY...MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT AREAS ALONG INTERSTATE 40 NEAR MORIARTY AND OVER RURAL NORTHWESTERN TORRANCE COUNTY. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 11:35 AM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 29, 11:35 AM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1135 AM MDT SAT JUL 29 2000 UPDATED MORNING ZONES TO EMPHASIZE SLIGHT CHANCE SEVERE FOR AFTERNOON STORMS WHICH SHOULD MOVE SOUTH-SOUTHWEST TOWARDS THE CONTINENTAL DIVIDE. DEPENDING ON HOW HOT IT GETS BY THEN...LOWER LEVELS COULD HAVE ENOUGH OF A DEWPOINT DEPRESSION SUCH THAT THE STRONGER STORMS MOVING OFF THE MOUNTAINS COULD PRODUCE STRONG WIND GUSTS AND A BRIEF BURST OF LARGE HAIL. SIMILAR PATTERNS HAVE PRODUCED SUCH RESULTS IN THE PAST. ALSO...DOWNPLAYED PRECIP FOUR CORNERS TIL THIS EVENING AS STEERING FLOW WILL HAVE A TOUGH TIME GETTING ANYTHING IN THERE. WENT PROBABILISTIC INSTEAD OF AREAL COVERAGE MOST OF EASFTERN PLAINS AS COOLER AIR AT SURFACE AND NO UPSTREAM TSTM GENESIS AREA. 42 .ABQ...NONE. CSM
In the hours before
Special weather statement, Jul 29, 11:00 AM MDT, 3 hours 58 minutes before
NMZ001>021-026-291800- NORTH AND CENTRAL NEW MEXICO HAZARDOUS WEATHER OUTLOOK..UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT SAT JUL 29 2000 SEVERE THUNDERSTORM THREAT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST-CENTRAL...SOUTHWEST AND CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING. BURNED AREA RAIN OUTLOOK...POTENTIAL FOR FLASH FLOOD PRODUCING RAIN IN THE AREA...TODAY AND TONIGHT... ...LINCOLN COUNTY...MODERATE ...LOS ALAMOS COUNTY...MODERATE ...SAN MIGUEL COUNTY...MODERATE NOTE...IN BURNED AREAS...EVEN SMALL AMOUNTS OF RAIN IN A SHORT TIME PERIOD COULD CAUSE MAJOR PROBLEMS. SYNOPSIS...A LARGE AREA OF HIGH PRESSURE CONTINUES ACROSS THE SOUTHWEST U.S. AND WILL DRIFT SLOWLY NORTHWEST THROUGH THE WEEKEND. A COMBINATION OF WEAK DISTURBANCES ROTATING AROUND THE HIGH AND SOME DRIER AIR MOVING IN FROM THE NORTHEAST AT MID LEVELS WILL CREATE THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS ACROSS PARTS OF THE SOUTHWEST QUARTER OF THE STATE. THE MAIN THREAT WILL BE WIND GUSTS TO NEAR 60 MPH AND A PERIOD OF LARGE HAIL AS STORMS OVER THE CENTRAL MOUNTAIN CHAIN MOVE SOUTHWEST INTO WARMER AND DRIER AIR BETWEEN THE CENTRAL MOUNTAINS AND CONTINENTAL DIVIDE. THUNDERSTORMS COULD CONTINUE WELL INTO TONIGHT ACROSS THE AREA...LEADING TO LOCALLY HEAVY RAINFALL OVERNIGHT IN THE VICINITY OF THE NORTHERN GILA REGION. SPOTTER ACTIVATION...MAY BE REQUIRED THIS AFTERNOON FROM AROUND 300 PM THROUGH 900 PM IN AN AREA MAINLY SOUTHWEST OF A LINE FROM SOCORRO TO GRANTS TO GALLUP. COUNTIES WHERE SKYWARN SPOTTERS MAY BE REQUIRED... ...EASTERN NEW MEXICO... NONE ...CENTRAL NEW MEXICO... SOCORRO ...WESTERN AND NORTHERN NEW MEXICO... MC KINLEY CIBOLA CATRON THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL WEATHER HAZARDS. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDESRSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTH CENTRAL/SOUTHWEST NEW MEXICO USE PRODUCT WWUS35 KEPZ. CSM
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:10 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Valencia | 35 min |
| Jul 29, 4:39 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Valencia | 36 min |
| Jul 29, 5:20 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 40 min |
| Jul 29, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.